Jump to content
SASS Wire Forum
Sign in to follow this  
Cactus Jack Calder

I may have missed something important!

Recommended Posts

I have noticed in several posts about recent shopping expeditions the mention of there being no Tylenol or Acetaminophen, the generic equivalent on store shelves. At the same time some have noted that there was plenty of Advil or its equivalent.

Just  now I received an email from a friend with a warning supposedly from a nurse in Canada. The gist of the message was Advil type pain medicine can cause an infection of the COVID-19 virus to become much worse than it might be normally. The message also indicated that Tylenol (Acetaminophen) does not have this effect.

Does anyone here have knowledge that these claims are true? 
I am well supplied with Acetaminophen, with no symptoms at the present. So I will confine myself to using the Acetaminophen for now. 
I am a bit concerned that others may have missed this information, if it is correct!
There is so much erroneous information out there it is scary.

 

CJ

  • Like 1

Share this post


Link to post
Share on other sites

Did they mention ibuprofen or just Advil?  Most people would not recognize “equivalents” such as Motrin, Advil, NeoProfen, Caldolor, Ibuprofen IB, I-Prin, Infant's Ibuprofen, Ibu-Drops, Infant's Advil, Advil Liqui-Gel, Advil Migraine, and more.

 

what I’m getting at is they if they did not say ibuprofen, it’s likely something somebody made up.

Share this post


Link to post
Share on other sites
8 hours ago, Marshal Mo Hare, SASS #45984 said:

Did they mention ibuprofen or just Advil?  Most people would not recognize “equivalents” such as Motrin, Advil, NeoProfen, Caldolor, Ibuprofen IB, I-Prin, Infant's Ibuprofen, Ibu-Drops, Infant's Advil, Advil Liqui-Gel, Advil Migraine, and more.

 

what I’m getting at is they if they did not say ibuprofen, it’s likely something somebody made up.

I have suffered from kidney stones over the years.  The last time, my urologist told me NOT to use any of the ibuprofens, as they are metabolized through the kidneys, whereas Tylanol and equivalents are metabolized through the liver (which is why they don't want you to take too much of that either!  As the COVID-19 virus can apparently have an effect on the kidneys, I can see the reason for warning off ibuprofens.  But then, I am no doctor,

  • Thanks 1

Share this post


Link to post
Share on other sites

 

Is it safe to take ibuprofen to treat symptoms of COVID-19?

 

 

Quote

 

Some French doctors advise against using ibuprofen (Motrin, Advil, many generic versions) for COVID-19 symptoms based on reports of otherwise healthy people with confirmed COVID-19 who were taking an NSAID for symptom relief and developed a severe illness, especially pneumonia. These are only observations and not based on scientific studies.

The WHO initially recommended using acetaminophen instead of ibuprofen to help reduce fever and aches and pains related to this coronavirus infection, but now states that either acetaminophen or ibuprofen can be used. Rapid changes in recommendations create uncertainty. Since some doctors remain concerned about NSAIDs, it still seems prudent to choose acetaminophen first, with a total dose not exceeding 3,000 milligrams per day.

However, if you suspect or know you have COVID-19 and cannot take acetaminophen, or have taken the maximum dose and still need symptom relief, taking over-the-counter ibuprofen does not need to be specifically avoided.

 

 

 

 

Coronavirus fact check: Does ibuprofen make COVID-19 symptoms worse?

 

 

Quote

 

A tweet by the French minister for solidarity and health triggered concern that a common pain reliever could cause more harm than good for those who have the COVID-19 virus.

Oliver Véran announced on Twitter that doctors should not order anti-inflammatory drugs (such as ibuprofen) for patients suffering from the COVID-19 infection.

Ibuprofen, which is in a class of drugs called non-steroidal anti-inflammatory drugs (NSAIDs), is given to millions to reduce pain, fever and inflammation. In addition to being used in hospitals, it is sold over the counter under brand names such as Advil and Motrin.

Véran tweeted on March 14 that “Taking anti-inflammatory drugs (ibuprofen, cortisone . . .) could be an aggravating factor for the infection. If you have a fever, take paracetamol,” he said. Paracetamol is another name for acetaminophen. Tylenol is a brand name for the drug.

According to the British Medical Journal, Veran’s comments may have referred to remarks by a doctor in France who cited four cases of young patients with COVID-19 who had no underlying health problems but who went on to develop serious symptoms after taking ibuprofen in the early stage of their disease.

Paul Little, a professor of primary care research at the University of Southampton in England, told the BBC that research into other respiratory infections has shown that ibuprofen is linked to more complications and more severe illness as it may “dampen” the body’s immune response.

However, Véran's warning about the drug has sparked some disagreement in the medical community over the use of ibuprofen compared to other medications that lower fevers and help with body aches, in particular acetaminophen.

The U.S. Food and Drug Administration released a statement Thursday that says it is "not aware of scientific evidence” that suggests ibuprofen worsens COVID-19 symptoms.

"At this time, FDA is not aware of scientific evidence connecting the use of NSAIDs, like ibuprofen, with worsening COVID-19 symptoms. The agency is investigating this issue further and will communicate publicly when more information is available,” the statement read.

The announcement followed news reports of a March 11, 2020 letter in The Lancet medical journal that theorized that ibuprofen stimulates the body to produce an enzyme that allows the COVID-19 virus to more easily invade human cells.

Angela Rasmussen, an associate research scientist at Columbia University, disagrees with the theory, saying that “There is no current evidence that ibuprofen specifically impacts COVID-19 disease severity.”

The World Health Organization said last week that ibuprofen should be avoided when treating COVID-19 patients, but then tweeted a statement saying that "Based on currently available information, WHO does not recommend against the use of ibuprofen. We are also consulting with physicians treating COVID-19 patients and are not aware of reports of any negative effects of ibuprofen, beyond the usual known side effects that limit its use in certain populations."

The United Kingdom’s National Health Service echoed the WHO statement posting on its website that “There is currently no strong evidence that ibuprofen can make coronavirus (COVID-19) worse, and the organization recommended the use of paracetamol for COVID-19.

Dr. Anthony Fauci said in a Journal of the American Medical Association question and answer session that he had not seen data that showed ibuprofen was a concerning factor in treating the virus.

“I have not seen any firm data to indicate there is a problem or prove there is not a problem," he said.

 

 

Share this post


Link to post
Share on other sites

Acetaminophen does absolutely nothing for me. I can't ever recall when it even stopped a headache of mine. I've been using Ibuprofen exclusively, but maybe now's the time to get ahold of some good ol' aspirin instead.

  • Thanks 1

Share this post


Link to post
Share on other sites

My nurse daughter tells me she is told "no ibuprofen with COVID19"

Share this post


Link to post
Share on other sites
4 hours ago, Sixgun Sheridan said:

Acetaminophen does absolutely nothing for me. I can't ever recall when it even stopped a headache of mine. I've been using Ibuprofen exclusively, but maybe now's the time to get ahold of some good ol' aspirin instead.

Aspirin and Ibuprofen are both NSAID as is Naproxen

 

 

 

Man holding his stomach in pain.Share on Pinterest Side effects can include stomach pain and irritation.

Aside from the precautions mentioned above, taking NSAIDs can have side effects.

Serious side effects are less common than mild ones, and the likelihood of any side effect varies between people. People taking drugs in high doses or over a long term are more likely to have side effects.

Prescription NSAIDs generally have a greater risk and greater painkilling power when compared with OTC NSAIDs.

Less severe side effects experienced by some people include:

  • indigestion and other gut complaints
  • headaches
  • dizziness
  • drowsiness

Adverse events rarely associated with NSAIDs include problems with:

Blood pressure – NSAIDs can increase blood pressure. They reduce blood flow to the kidneys, meaning that they work less hard. In turn, this causes a fluid build up in the body. If there is more fluid in the bloodstream, blood pressure rises. In the long term, this can cause kidney damage.

Also, the risk of heart attack and stroke is slightly increased by taking NSAIDs, although not when taking low-dose aspirin.

Peptic ulcers and gastrointestinal bleeding

Long-term or high-dose use of NSAIDs could also lead to ulcers developing in the gut, known as peptic ulcers. NSAIDs reduce the actions of prostaglandins, which reduces inflammation; however, prostaglandins also protect the stomach lining by helping it to produce mucus. In this way, NSAIDs leave the stomach open to the effects of acid.

People who take NSAIDs for a long time or at high doses should consult their doctor about ulcer prevention. One option is to take separate drugs that reduce acid production in the stomach. Using a different type of painkiller is another option.

Share this post


Link to post
Share on other sites
2 hours ago, J. Mark Flint #31954 LIFE said:

try a little opium, I hear it works wonders

 

 

Works wonders... no worries!  ^_^

                                                                1857400842_Mural-Sears2.jpg.fcf4c4183176706ce8b8eba22d3386d5.jpg

  • Like 1

Share this post


Link to post
Share on other sites

About 18 years ago when I met my eventual wife in Beijing I came down with a very nasty cold (yes, they seem to have some pretty psychedelic germs over there). She took me to a Chinese pharmaceutical where they gave me something in a bottle all marked in Chinese, so I had no idea what I was taking. Whatever it was, it knocked me out cold and by the time I woke up 15 hours later I was actually feeling better. Good stuff, but I bet the FDA would never approve it here!

Share this post


Link to post
Share on other sites

Extract of Bat & Beetle soup.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

Loading...
Sign in to follow this  

×
×
  • Create New...

Important Information

By using this site, you agree to our Terms of Use.